Alert archive / South Carolina / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 40, NWS Wilmington, NC

May 14, 20125 counties in South Carolina

NWS Wilmington, NC issued this severe thunderstorm warning at May 14, 2012, 3:22 PM EDT for 5 counties in South Carolina. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 14, 2012, 3:22 PM EDT (19:22 UTC)
Expired
May 14, 2012, 3:54 PM EDT
In force
32 min
Issued by
NWS Wilmington, NC
Area
Storm-based polygon

Counties Florence County, SC, Georgetown County, SC, Horry County, SC, Marion County, SC, Williamsburg County, SC

The radar

The Wilmington radar (KLTX), 105 km from the middle of the area, began a volume at 19:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 7.4 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2012-05-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 518 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2012-05-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 96 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
518 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
722 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
96 m²/s²
0-3 km storm-relative helicity
143 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

728 
WUUS52 KILM 141922
SVRILM
SCC041-043-051-067-089-142015-
/O.NEW.KILM.SV.W.0040.120514T1922Z-120514T2015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
322 PM EDT MON MAY 14 2012

THE NATIONAL WEATHER SERVICE IN WILMINGTON NC HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN HORRY COUNTY IN NORTHEAST SOUTH CAROLINA
  NORTHERN GEORGETOWN COUNTY IN NORTHEAST SOUTH CAROLINA
  NORTHEASTERN WILLIAMSBURG COUNTY IN NORTHEAST SOUTH CAROLINA
  SOUTHEASTERN FLORENCE COUNTY IN NORTHEAST SOUTH CAROLINA
  SOUTHEASTERN MARION COUNTY IN NORTHEAST SOUTH CAROLINA

* UNTIL 415 PM EDT

* AT 320 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 11
  MILES SOUTHWEST OF INDIANTOWN...OR NEAR KINGSTREE...AND MOVING
  NORTHEAST AT 20 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
   INDIANTOWN...
   HENRY...
   HANNAH...
   HEMINGWAY...
   JOHNSONVILLE...

MORE DANGEROUS THUNDERSTORMS MAY DEVELOP AND AFFECT OTHER COMMUNITIES
IN THE WARNED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING AND HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS.

&&

PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.

LAT...LON 3389 7962 3391 7925 3369 7913 3354 7978
      3371 7983
TIME...MOT...LOC 1922Z 238DEG 18KT 3367 7973

$$

III
2 follow-up statements
258 
WWUS52 KILM 141934
SVSILM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
334 PM EDT MON MAY 14 2012

SCC041-043-051-067-089-142015-
/O.CON.KILM.SV.W.0040.000000T0000Z-120514T2015Z/
MARION SC-FLORENCE SC-WILLIAMSBURG SC-GEORGETOWN SC-HORRY SC-
334 PM EDT MON MAY 14 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT
FOR WEST CENTRAL HORRY...NORTH CENTRAL GEORGETOWN...NORTHEASTERN
WILLIAMSBURG...SOUTHEASTERN FLORENCE AND SOUTHEASTERN MARION
COUNTIES...

AT 332 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED 7 MILES SOUTHWEST OF INDIANTOWN...OR 9 MILES EAST OF
KINGSTREE...MOVING EAST AT 25 MPH.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
MORRISVILLE...NESMITH...HENRY...STUCKEY...HANNAH...HEMINGWAY...
JOHNSONVILLE...KINGSBURG...POSTON...OUTLAND...PEE DEE CROSSROADS AND
DONGOLA.

PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.

LAT...LON 3370 7975 3375 7973 3389 7962 3391 7925
      3369 7913 3354 7978 3365 7981
TIME...MOT...LOC 1934Z 248DEG 23KT 3368 7966

$$

III
082 
WWUS52 KILM 141954
SVSILM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
354 PM EDT MON MAY 14 2012

SCC041-043-051-067-089-142004-
/O.CAN.KILM.SV.W.0040.000000T0000Z-120514T2015Z/
MARION SC-FLORENCE SC-WILLIAMSBURG SC-GEORGETOWN SC-HORRY SC-
354 PM EDT MON MAY 14 2012

...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL HORRY...NORTH
CENTRAL GEORGETOWN...NORTHEASTERN WILLIAMSBURG...SOUTHEASTERN
FLORENCE AND SOUTHEASTERN MARION COUNTIES IS CANCELED...

AT 350 PM EDT...THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS
WEAKENED...THUS THE WARNING HAS BEEN CANCELED.

PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.

LAT...LON 3370 7975 3375 7973 3389 7962 3391 7925
      3369 7913 3354 7978 3365 7981
TIME...MOT...LOC 1954Z 248DEG 23KT 3372 7951

$$

III

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 14, 1:30 PM EDT, 1 hour 52 minutes earlier.

Area forecast discussion, May 14, 1:30 PM EDT, 1 hour 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
130 PM EDT MON MAY 14 2012

.SYNOPSIS...
SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE THROUGH MUCH OF THE
UPCOMING WEEK...AS A LOW PRESSURE SYSTEM ACROSS THE GULF COAST
STATES MOVES SLOWLY NORTHEAST ACROSS THE REGION. A COLD FRONT WILL
PUSH OFFSHORE BY THURSDAY WITH DRIER CONDITIONS EXPECTED INTO THE
WEEKEND.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 1:30 PM MONDAY...MAIN FOCUS FOR THE SHORT TERM IS THE
RELATIVELY STRONGLY FORCED AREA OF SHOWERS AND THUNDERSTORMS
CURRENTLY MOVING BASICALLY SOUTH TO NORTH AND JOGGING TO THE EAST
EVER SO SLIGHTLY...THIS ACROSS OUT WESTERN AREAS. WILL GO WITH
CATEGORICAL POPS BASICALLY IN THIS AREA THROUGH THE AFTERNOON AND
EARLY EVENING HOURS WITH CHANCE ELSEWHERE. FORECAST CHALLENGE IS HOW
THIS AREA HOLDS TOGETHER THROUGH THE OVERNIGHT AREAS.

THE FORCING APPEARS TO BE FAVORING COUPLED 200-300MB DIVERGENCE WITH
THE LOW LEVEL CONVERGENCE OF THE FRONT. THIS FRONT WILL MAKE LITTLE
IF ANY EASTWARD PROGRESS TO THE EAST OVERNIGHT. THE UPPER LEVEL
FORCING MOVES OFF TO THE NORTH AND EAST AND BECOMES MORE DIFFUSE.
CONSIDERING THESE FACTORS AND THE INHERIT DIURNAL NATURE OF THE
ACTIVITY HAVE DRAMATICALLY DECREASED POPS FOR THE OVERNIGHT HOURS. I
DO KEEP CHANCE VALUES IN THE WESTERN COUNTIES AND OFFSHORE WITH THE
COASTAL AREAS IN A RELATIVE MINIMUM. OVERNIGHT LOWS SHOULD HOVER IN
THE MIDDLE 60S.
&&

.SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...
AS OF 300 AM MONDAY...POSITIVELY TILTED UPPER TROUGH AND NEARLY
STATIONARY COLD FRONT COMBINE TO CONTINUE SCATTERED CONVECTION
THROUGH THE SHORT TERM. THE HEAVY RAIN FROM MONDAY WILL BE MOSTLY
OFFSHORE BY TUESDAY MORNING...BUT WILL CONTINUE LIKELY POP ALONG THE
CAPE FEAR COAST THROUGH THE FIRST FEW HOURS OF THE DAY. THE S/W
TROUGH WHICH FUELS THE PRECIP MONDAY ROTATES WELL TO THE NE
TUESDAY...SO A LULL IN CONVECTION IS EXPECTED UNTIL TUES
AFTN...HOWEVER WITH A STILL VERY MOIST COLUMN...WILL CONTINUE CHC
POP THROUGH THE AFTN. CONVECTION WILL INCREASE DIURNALLY DURING THE
AFTN DUE TO ENHANCED INSTABILITY COMBINING WITH CONVERGENCE ALONG
THE STATIONARY FRONT...WITH HIGHEST POP ACROSS NORTHERN ZONES.
CONVECTION WILL WANE AFTER SUNSET BUT ISOLATED SHOWERS MAY PERSIST
THROUGH THE OVERNIGHT.

MORE WIDESPREAD CONVECTION ANTICIPATED WEDNESDAY AS A STRONGER VORT
DROPS THROUGH THE EASTERN TROUGH AND INTERACTS WITH THE SURFACE
BOUNDARY TO AID LIFT IN AN AIR MASS STILL RICH IN MID LEVEL THETA-E.
AGREE WITH PREVIOUS FORECASTER IN RAISING POP...AND AM GOING TO BUMP
HIGHER TO LIKELY WED AFTN BASED OFF STRENGTH OF THIS VORT AS MODELED
BY MOST GUIDANCE. THIS S/W WILL ACT AS THE KICKER AND FINALLY PUSH
THE FRONT OFFSHORE LATE WED NIGHT. SUBSIDENCE AND NEGATIVE
VORTICITY ADVECTION BEHIND THIS FEATURE WILL BRING AN END TO MOST
PRECIP WED NIGHT.

TEMPS WILL BE VERY SIMILAR TUE AND WED...WITH HIGHS 80-83 BOTH DAYS
AND MINIMUMS IN THE LOW/MID 60S.

&&

.LONG TERM /THURSDAY THROUGH SUNDAY/...
AS OF 300 AM MONDAY...QUITE A BIT OF UNCERTAINTY CONTINUES IN THE
EXTENDED WITH THE POTENTIAL FOR SHOWERS/TSTMS CONTINUING THROUGH THE
WEEKEND.

UPPER TROUGH AXIS SHIFTS OFFSHORE AT THE START OF THE PERIOD AT THE
SAME TIME COLD FRONT PUSHES FURTHER FROM THE COAST. FORECAST
PROFILES SUGGEST SIGNIFICANT DRYING OF THE COLUMN BEHIND THIS
FEATURE AND WILL TRIM INHERITED POP TO SLIGHT CHANCE...MOSTLY
CONFINED TO THE COAST BY THE AFTN. WITH BROAD TROUGHING PERSISTING
INTO FRIDAY THERE MAY STILL BE DIURNAL CONVECTION...ESPECIALLY
ACROSS THE EASTERN HALF OF THE CWA...BUT VERY DRY FORECAST PROFILES
SUGGEST CONVECTION MAY HAVE TROUBLE DEVELOPING AND WILL DROP POP TO
SILENT ON FRIDAY.

WHAT HAPPENS FOR THE WEEKEND IS STILL QUITE UP-IN-THE-AIR...AND
THERE IS A DISCONNECT BETWEEN THE GUIDANCE...AND EVEN AMONG
RUN-TO-RUN SOLUTIONS OF INDIVIDUAL MODELS. HOWEVER...WE CAN DEVELOP
SOME IDEAS ABOUT WHAT TO EXPECT. AS THE TROUGH KICKS FURTHER
OFFSHORE...IT DEEPENS OFF THE SE COAST AND WILL LIKELY CUT OFF DUE
TO RIDGING ACROSS THE NORTH ATLANTIC OCEAN. BENEATH THIS TROUGH...A
COLD CORE SURFACE LOW WILL DEVELOP...AND THEN TRANSITION TO WARM
CORE AS EVIDENCED BY AN INCREASE IN THICKNESSES IMMEDIATELY ABOVE
THE CLOSED CIRCULATION AND LACK OF A SIGNIFICANT OFFSHORE BAROCLINIC
GRADIENT. THE GUIDANCE HAS BEEN ALL OVER THE PLACE WITH SPATIAL AND
TEMPORAL POSITIONING...SO CANNOT HONE IN ON ANY SPECIFICS.
HOWEVER...WITH A DEEP TOUGH...AND MOST GUIDANCE SHOWING SOME
SEMBLANCE OF THIS FEATURE...THERE IS MODERATE CONFIDENCE IN
DEVELOPMENT. WILL CONTINUE SLIGHT CHANCE POP FOR SAT/SUN BUT NOTE
THAT IF CYCLONE DEVELOPMENT OCCURS FURTHER EAST...THE WEEKEND WILL
BE DRY.

TEMPS THROUGH THE EXTENDED WILL BE A DEGREE OR TWO EITHER SIDE OF
CLIMATOLOGY.

&&

.AVIATION /18Z MONDAY THROUGH FRIDAY/...
AS OF 18Z...PER CURRENT RADAR TRENDS CONFIDENCE IS HIGH THAT
PREDOMINATE SHOWERS WITH TEMPO THUNDERSTORMS WILL AFFECT BOTH
FLO/LBT TERMINALS THIS AFTERNOON. ALTHOUGH VERY SHORT PERIODS OF IFR
WILL OCCUR WITH THE THUNDERSTORMS WILL JUST INDICATE PREDOMINATE
MVFR CONDITIONS FOR NOW AND AMEND IF NECESSARY. WILL ALSO INDICATE
VCSH/VFR AT THE MYR/CRE TERMINALS AS LIGHT SHOWERS REMAIN JUST
INLAND. BUT AT THE ILM TERMINAL WHERE SHOWER DEVELOPMENT IS MORE
ROBUST WILL INCLUDE A TEMPO GROUP FOR SHOWERS/MVFR FOR SEVERAL HOURS
EARLY THIS AFTERNOON.

THE PRECIPITATION SHOULD END OR BECOME VERY ISOLATED THIS EVENING.
AT FLO/LBT THERE WILL BE A POTENTIAL FOR STRATUS/FOG THROUGH
SUNRISE...BUT SINCE BOUNDARY LAYER WINDS SHOULD ONLY DECREASE TO 15
KNOTS AND SKY COVER WILL BE BROKEN WILL ONLY INDICATE MVFR
CONDITIONS FOR NOW. IFR WILL BE A POSSIBILITY IF WINDS DECREASE
ENOUGH AND SKIES SCATTER. SHOWERS SHOULD DEVELOP AT THE COASTAL
TERMINALS IN THE PRE-DAWN HOURS...BUT CONFIDENCE IS STILL LOW AS TO
WHETHER THE ACTIVITY WILL BE ACTUALLY AT THE COAST OR OFFSHORE. WILL
JUST INDICATE VCSH IN COASTAL TAFS ATTM. THERE MAY BE A BETTER
CHANCE OF PRECIPITATION AT THE COASTAL TERMINALS ALONG THE SEA
BREEZE BY MID-LATE MORNING.

EXTENDED OUTLOOK...UNSETTLED WEATHER THROUGH THURSDAY WITH A GOOD
CHANCE FOR SHOWERS/ISOLATED THUNDERSTORMS/TEMPO MVFR. VFR FRIDAY
INTO SATURDAY.

&&

.MARINE...
NEAR TERM /THROUGH TONIGHT/...
AS OF 1:30 PM MONDAY...WINDS CURRENTLY RUNNING AT 10 TO 15 KNOTS
ACROSS THE WATERS CLOSER TO 15 VIA BUOY OBSERVATIONS. PRESSURE
GRADIENT SHOULD CHANGE LITTLE DURING THE AFTERNOON AND OVERNIGHT
HOURS AND IF ANYTHING WINDS MAY LOSE A KNOT OR TWO...AT LEAST VIA
THE NAM MARINE GUIDANCE. EXPECT A SLIGHT BACKING AS THE MODEST
INFLUENCE OF THE SEABREEZE IS LOST. SEAS SHOULD REMAIN STEADY AS
WELL WITH 2-4 FEET.

SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...
AS OF 300 AM MONDAY...S/SW FLOW BETWEEN DISTANT OFFSHORE HIGH
PRESSURE AND SLOWLY ADVANCING COLD FRONT CONTINUES THROUGH MUCH OF
THE PERIOD. STRONGEST WINDS OCCUR TUESDAY WHEN SOUTH WINDS WILL BE
10-15 KTS...CREATING A WIND-CHOP DOMINATED SPECTRUM WITH SEAS 3-4
FT THROUGH THE DAY. WINDS DECREASE WEDNESDAY AS THE GRADIENT EASES
IN THE IMMEDIATE VICINITY OF THE FRONT AS IT CRAWLS EASTWARD
TOWARDS THE WATERS. WINDS FALL TO LESS THAN 10 KTS...AND SEAS
RESPOND IN TANDEM DUE TO LACK OF ANY SWELL...AND BECOME 2-4 FT
WEDNESDAY. LATE WEDNESDAY NIGHT FRONT CROSSES THE WATERS...TURNING
WINDS TO THE NORTH BY THURSDAY MORNING...BUT ANY MEANINGFUL CHANGE
IN SEAS OR WAVE DIRECTION HOLDS OFF UNTIL AFTER THE SHORT TERM.

LONG TERM /THURSDAY THROUGH FRIDAY/...
AS OF 300 AM MONDAY...NORTH WINDS TO START THE PERIOD BEHIND A COLD
FRONT TURN TO NE THROUGH THE DAY...AND PERSIST FROM THE NE THROUGH
THE EXTENDED. WHAT ARE INITIALLY LIGHT WINDS...10 KTS OR
LESS...INCREASE DRASTICALLY BY THU NIGHT AND ON FRIDAY DUE TO A
RAPIDLY TIGHTENING GRADIENT BETWEEN HIGH PRESSURE RIDGING DOWN FROM
THE NORTH AND LOW PRESSURE DEVELOPING NEAR 70W. THIS PRODUCES A
STRONG NE SURGE WHICH PERSISTS THROUGH FRIDAY...CAUSING WINDS TO
INCREASE TO 15-20 KTS. ALTHOUGH SEAS THURSDAY REMAIN AROUND 3-4
FT...THEY DO BEGIN TO RESPOND TO THE INCREASING SPEED AND
FETCH...BUILDING TO 4-5 FT LATE FRIDAY AND CAUTIONARY STATEMENTS MAY
BE NEEDED AT THE END OF THE PERIOD.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
NC...NONE.
MARINE...NONE.

&&

NEAR TERM...SHK
SHORT TERM...JDW
LONG TERM...JDW
AVIATION...MRR
Hazardous weather outlook, May 14, 5:05 AM EDT, 10 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON NC
505 AM EDT MON MAY 14 2012

AMZ250-252-254-256-150915-
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
505 AM EDT MON MAY 14 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ087-096-099-105-107-109-SCZ017-023-024-032-033-039-053-055-150915-
ROBESON-BLADEN-COLUMBUS-INLAND PENDER-INLAND NEW HANOVER-
INLAND BRUNSWICK-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION-
WILLIAMSBURG-INLAND HORRY-INLAND GEORGETOWN-
505 AM EDT MON MAY 14 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

SHOWERS AND ISOLATED THUNDERSTORMS MAY PRODUCE AREAS OF HEAVY RAIN
AT TIMES...MAINLY THIS AFTERNOON AND THIS EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ106-108-110-SCZ054-056-150915-
COASTAL PENDER-COASTAL NEW HANOVER-COASTAL BRUNSWICK-COASTAL HORRY-
COASTAL GEORGETOWN-
505 AM EDT MON MAY 14 2012

...MODERATE RISK OF RIP CURRENTS IN EFFECT THROUGH THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

SHOWERS AND ISOLATED THUNDERSTORMS MAY PRODUCE AREAS OF HEAVY RAIN
AT TIMES...MAINLY THIS AFTERNOON AND THIS EVENING.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RISK OF RIP CURRENTS.

SHOWERS AND ISOLATED THUNDERSTORMS MAY PRODUCE AREAS OF HEAVY RAIN
AT TIMES...MAINLY THIS AFTERNOON AND THIS EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, May 14, 12:56 PM EDT, 2 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
1256 PM EDT MON MAY 14 2012

SCZ017-023-024-032-141815-
DARLINGTON-DILLON-FLORENCE-MARLBORO-
1256 PM EDT MON MAY 14 2012

...STRONG THUNDERSTORMS WILL MOVE ACROSS FLORENCE...DILLON...MARLBORO
AND DARLINGTON COUNTIES THROUGH 215 PM EDT...

AT 1254 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM NORTHEAST OF HARTSVILLE SOUTH TO SARDIS...MOVING
NORTHEAST AT 20 MPH.

SOME LOCATIONS IMPACTED INCLUDE BENNETTSVILLE...DARLINGTON...
FLORENCE...AUBURN...BINGHAM...BROWNSVILLE...CHAVISTOWN...CLIO...
DARLINGTON RACEWAY...DOVESVILLE...DUNBAR AND FLOYD.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

&&

LAT...LON 3456 7937 3398 7985 3404 8000 3449 8003
      3449 7988 3454 7983 3461 7978 3477 7993
      3481 7993 3481 7969
TIME...MOT...LOC 1654Z 227DEG 19KT 3451 7994 3403 7997

III
Special weather statement, May 14, 1:07 PM EDT, 2 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
107 PM EDT MON MAY 14 2012

SCZ032-033-039-053-055-141800-
FLORENCE-INLAND GEORGETOWN-INLAND HORRY-MARION-WILLIAMSBURG-
107 PM EDT MON MAY 14 2012

...STRONG THUNDERSTORMS WILL MOVE ACROSS HORRY...GEORGETOWN...
WILLIAMSBURG...FLORENCE AND MARION COUNTIES THROUGH 200 PM EDT...

AT 107 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM CADES TO WARSAW...MOVING NORTHEAST AT 25 MPH.

SOME LOCATIONS IMPACTED INCLUDE KINGSTREE...LAKE CITY...ANDREWS...
DONGOLA...BRITTON NECK...CADES...CLAUSSEN...EFFINGHAM...EVERGREEN...
FRIENDFIELD...GRESHAM...HANNAH AND HEBRON.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

&&

LAT...LON 3383 7991 3389 7988 3389 7996 3395 7997
      3399 7990 3400 7991 3425 7964 3384 7907
      3345 7956 3378 7998
TIME...MOT...LOC 1707Z 215DEG 26KT 3378 7982 3356 7954

III
Special weather statement, May 14, 2:04 PM EDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
204 PM EDT MON MAY 14 2012

NCZ087-096-099-SCZ017-024-032-033-141900-
BLADEN-COLUMBUS-DILLON-FLORENCE-MARION-MARLBORO-ROBESON-
204 PM EDT MON MAY 14 2012

...STRONG THUNDERSTORMS WILL MOVE ACROSS FLORENCE...MARION...
DILLON...MARLBORO...BLADEN...COLUMBUS AND ROBESON COUNTIES THROUGH
300 PM EDT...

AT 204 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM RAEMON TO EVERGREEN...MOVING NORTHEAST AT 25 MPH.

SOME LOCATIONS IMPACTED INCLUDE DILLON...LUMBERTON...MARION...
MULLINS...RED SPRINGS...ALMA...AMMON...BARKER TEN MILE...
BARNESVILLE...BINGHAM...BLADENBORO AND BLUE BRICK.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

&&

LAT...LON 3490 7893 3484 7890 3485 7851 3482 7845
      3387 7958 3399 7984 3429 7971 3431 7966
      3435 7968 3469 7954 3463 7945 3477 7933
      3484 7935 3483 7919 3496 7903
TIME...MOT...LOC 1804Z 236DEG 25KT 3463 7941 3409 7965

III
Special weather statement, May 14, 2:18 PM EDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
218 PM EDT MON MAY 14 2012

SCZ032-039-055-141915-
FLORENCE-INLAND GEORGETOWN-WILLIAMSBURG-
218 PM EDT MON MAY 14 2012

...A STRONG THUNDERSTORM WILL MOVE ACROSS GEORGETOWN...WILLIAMSBURG
AND FLORENCE COUNTIES THROUGH 315 PM EDT...

AT 218 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
TRIO...MOVING NORTHEAST AT 20 MPH.

SOME LOCATIONS IMPACTED INCLUDE HEMINGWAY...HENRY...INDIANTOWN...
MORRISVILLE...NESMITH...SALTERS...TRIO AND STUCKEY.

HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

&&

LAT...LON 3388 7959 3369 7931 3343 7975 3356 7991
TIME...MOT...LOC 1818Z 221DEG 16KT 3354 7973

III
Special weather statement, May 14, 3:12 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
312 PM EDT MON MAY 14 2012

NCZ087-096-099-142015-
BLADEN-COLUMBUS-ROBESON-
312 PM EDT MON MAY 14 2012

...STRONG THUNDERSTORMS WILL MOVE ACROSS BLADEN...COLUMBUS AND
ROBESON COUNTIES THROUGH 415 PM EDT...

AT 312 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 7 MILES NORTH OF TOBERMORY TO 6 MILES SOUTHWEST
OF FAIRMONT...MOVING EAST AT 25 MPH.

SOME LOCATIONS IMPACTED INCLUDE ELIZABETHTOWN...LUMBERTON...
ABBOTTSBURG...AMMON...BARKER TEN MILE...BARNESVILLE...BLADENBORO...
BOARDMAN...CHADBOURN...CHERRY GROVE...DUART AND EVERGREEN.

HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

&&

LAT...LON 3489 7892 3486 7892 3484 7890 3485 7882
      3485 7852 3486 7850 3476 7840 3420 7895
      3450 7931 3492 7897
TIME...MOT...LOC 1912Z 270DEG 23KT 3492 7885 3445 7917

DIGIORGI

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 14, 12:56 PM EDTSpecial Weather StatementILMDarlington, Marlboro79 min
May 14, 1:07 PM EDTSpecial Weather StatementILMFlorence, Williamsburg53 min
May 14, 2:04 PM EDTSpecial Weather StatementILMDillon, Florence, Marion56 min
May 14, 2:18 PM EDTSpecial Weather StatementILMWilliamsburg57 min
May 14, 3:17 PM EDTSevere Thunderstorm WarningILMDillon, Florence, Horry, Marion58 min
May 14, 4:07 PM EDTSevere Thunderstorm WarningILMDillon, Horry, Marion68 min
May 14, 4:14 PM EDTTornado WarningILMHorry31 min
May 14, 4:23 PM EDTSevere Thunderstorm WarningILMFlorence, Georgetown, Horry, Marion, Williamsburg67 min
May 14, 4:33 PM EDTTornado WarningILMHorry, Marion27 min
May 14, 4:47 PM EDTTornado WarningILMHorry43 min
May 14, 5:10 PM EDTAreal Flood WarningILMHorry3 hr
May 14, 5:17 PM EDTSevere Thunderstorm WarningILMHorry58 min
May 14, 6:01 PM EDTSevere Thunderstorm WarningILMHorry59 min
May 14, 6:04 PM EDTSpecial Marine WarningILM56 min
May 14, 6:37 PM EDTSpecial Weather StatementILMHorry53 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.